Hi thought i would update all of you on my husband.
He has been in the hospital for a week now.. last Wednesday was the last time he had a Levaquin, he had 10 altogether ..On Thursday of last week he was awake and mostly alert, still having memory and concentration problems,, Friday the same...On sat. and sun.. he slept most of the time I was there, when he awoke he was very disoriented.. Monday he was awake but couldn't remember things and was having trouble holding anything in his right hand.. Tuesday he was awake for the most part but really confused,, today was the worse, when I got there he was breathing really fast.. having trouble with memory ,,seems to be having bad dreams, slept most of the time I was there. he did pull his catheter out early this morning, so they said a lot of that heavy breathing could be from the pain...he's not putting his thoughts together very well.. So here is what we know ..they checked his heart, it's fine.. his chest is clearing up nice from the pneumonia, liver, spleen and gallbladder all fine,, did a catscan and mri ..everything looks fine too,, had his kidneys checked, found out he was holding his urine in,, that is why the cathater.. and we found out he only has 1 kidney,, they said he must have been born that way...he's never been hospitalized before so we had no idea.. anyway that kidney is fine and functioning as it should be,, all these people are specialists...his heart rate is perfect and so is his blood pressure...his oxygen levels are great, he's on oxygen because of the pneumonia.. so we have a new guy on the scene from infectious diseases,, he's looking at a blood infection or tick borne illness,,, problem is.. he has not run a fever at all it stays between 97 and 98.2...he eats 3 meals a day, mostly pureed stuff, they were afraid he was having strokes and didn't want to run into a swallowing problem.. no strokes have shown up on the mri.. he has 2 cans of boost a day also...he is on antibiotics (NO QUINOLONES!)..they said sometimes it takes a week or 2 for them to work, he has been on them since Sunday.. so anyone have any ideas??? like i said before the confusion in his brain started a day or 2 after the first Levaquin.. he's been off them for a week and he is worse! it's so frustrating when you go in the room and he doesn't know who you are till you spend some time talking with him...speech is still very slurred.. and today he didn't know anything going on around him.. the GI doctor said there is always a possibility that it was caused by medicine ,but the rest of them don't want to even go there. .it's very heartbreaking to see the man I love this way,, the disease doctor is talking spinal tap, but i would hate to put him through that,, anyone help me?
Last Updated 7/31/04